Click to go to DrugInjuryLaw Home


Legal information and news about prescription drug side effects
NuvaRing Case Evaluation Ortho Evra Case Evaluation Fosamax Case Evaluation Avandia Case EvaluationKetek Case Evaluation Zelnorm Case Evaluation Meridia Case Evaluation Zocor Case Evaluation
Vytorin Case EvaluationZetia Case Evaluation Yasmin Case Evaluation Ocella Case EvaluationYAZ Case Evaluation Levaquin Case Evaluation Byetta Case Evaluation Gianvi Case Evaluation


Free Case Evaluation

FDA Issues Digitek Recall In April 2008 Because Defective Tablets Are Too Potent

The Elderly And Patients With Renal Insufficiency Are Particularly At Risk Of Developing "Digitalis Toxicity"

On April 28, 2008 a MedWatch Safety Alert about Digitek (digoxin tablets) was issued by the FDA announcing a nationwide Class I recall of all lots of Digitek pills distributed by Mylan Pharmaceuticals, Inc. under a "Bertek" label and by UDL Laboratories, Inc. under a "UDL" label. Digitek is usually prescribed for the treatment of arrhythmias and heart failure.

The reason for this Digitek recall is that some of these generic digoxin tablets were possibly mis-manufactured such that the defective digoxin pills contain twice the approved level of active ingredient.

This FDA recall is restricted only to generic digoxin pills distributed by Mylan and UDL because the Actavis Totowa plant in New Jersey that makes the Digitek tablets which are sold under the "Bertek" and "UDL" label names apparently improperly manufactured these Digitek pills for a period of time that is currently unknown.

The initial news of the manufacturing problem that led to this Digitek recall came on April 25, 2008 when Actavis Totowa LLC (formerly known as Amide Pharmaceutical Inc) issued a short press release. The drug manufacturer said that the defective Digitek pills were double the normal thickness and, as a result, those pills contained twice the normal dose of digitalis, the active ingredient in Digitek pills.

According to the FDA, digitalis toxicity is a serious side effect that can cause nausea, vomiting, dizziness, low blood pressure, cardiac instability, and bradycardia. In severe cases, patients who suffer an overdose of digoxin are hospitalized, and the condition is potentially fatal.

As concerns this April 2008 Digitek recall, the FDA urges patients using Digitek to contact their doctor if they have any concerns or questions about their medication.

It is important, however, even in this situation, to heed this general guidance from the FDA: No patient should stop taking any prescription medication before talking to their doctor.

Read more about Digitek on our Digitek Information Page >>


  • US FDA advises that you should not stop taking any prescription medication before talking to your doctor.
  • Reports of serious drug side effects should be made to the US FDA MedWatch program.
  • The prescription drug names are registered trademarks of the respective drug companies.
  • DrugInjuryLaw.com is not affiliated with any of the drug companies, nor US FDA.
Law Offices of Thomas J. Lamb, P.A.
Lumina Station Suite 225
1908 Eastwood Road
Wilmington, NC 28403
Tel: (910) 256-2971   Fax: (910) 256-2972
Toll Free: (800) 426-9535
email: ThomasJLamb@DrugInjuryLaw.com

Disclaimer